Antibiotic side effects
Diagnosed nine months ago with MAC and bronchiectasis. Taking azithromycin, ethambutol and rifampin. In the last two months have developed severe itching of arms and legs, which pulmonologist does not attribute to meds. Neither dermatologist- prescribed creams or change of bath soap, lotions and laundry detergent have helped. I am wondering if similarly diagnosed patients taking the meds I am taking have experienced this unpleasant, ugly itching.
Interested in more discussions like this? Go to the MAC & Bronchiectasis Support Group.
@flib I was on azith for 2 years with all ok, then I went onto daile rather than 3x a week and my hearing test around 6 months later showed a sudden decline in my left ear. I am still on the meds. Good to hear it stops progressing when we go off the meds.
Vit bs are fantastic, I definitly noticed more energy and less sleeping.
It’s best not to do that. You’ll make yourself crazy.
The trouble is, the hearing doesn't come back. It doesn't progress but it doesn't return.
Have been on/off antibiotics since 2006 in large doses. When I moved to central NJ displayed every single symptom of Lyme in 1992 & again in 1994. MD said labs were negative. 2005 woke up, couldn't move, trouble swallowing. Lived near Manhattan so I went there to try to find out why all these bizarre things were happening to me: 4cm parathyroid adenoma removal, rectal blood hemmorage, requiring transfusion, bleeding very heavy during my period until I began bleeding heavily every day , finally hysterectomy, sick all the time. 2006 diagnosed Lyme + co-infections. Lyme MD went back over all my med records & found that Lyme lab was positive. Put on azthromycine/doxycycline/bactrim/ & more for 3 years straight. Immune system shut down due to malnutrition & gastroparesis; kept getting pneumomia/bronchitis;put on more antibiotics. I can no longer take any other antibiotics other than Clindomycin & Levaquin. I too have permanent loss of hearing right side, my hands don't work & weakness in arms & legs. If I take Rocephin, I break out in an unbearable pink itchy rash that keeps spreading; takes weeks to go away; doxy makes me so sick; augmentin I just vomit; can't tolerate penicillin. Please excuse my spelling as my brain isn't working right.
So sorry! Sending you a gentle hug!
You have been through hell. I hope that the people in this group can offer you support and practical ideas to help make your life easier.
Have you tried acupuncture to alleviate the side effects of antibiotics and Lyme?
That’s a really good suggestion. I was hopeful for that myself, but Medicare wouldn’t cover it.
Check with Medicare again. Ours covers 50% of 10 visits. A recent development.
Ok. Thank you so much. I will.
I had Lyme Disease. I caught it in Westchester/CT area but it was diagnosed within three days of what might have been bite. People in this area were getting it but misdiagnosed. I had the bullseye on my neck and saw a doctor while on a trip to parents. Put on three massive doses of antibiotics but since that time, I have picked up unusual diseases. There was a vaccine developed but never used as it would not be profitable to company. Since I had Lyme, all kinds of things developed or came to light like sarcoid, MAC, Achalasia. I wonder why I got the bite when others in same large group got nothing. In my immediate family, no one has developed unusual diseases. I never experienced what you went through but I think we are all different and people in area where I was bit have had terrible side effects from bite. Many of them were in my parent's age group although younger kids had problems. I had no idea why I learned that this vaccine was not more broadly broadcast.